My German Short Hair Pointer was diagnosed with epilepsy about 3 years ago when he was 4. He was on Phenobarbital and Potassium Bromide. He had 6 grand mal seizures in the first 5/6 months until we got the medication at a proper level. He went almost 2 years without a seizure. About 10 months ago he began to have a grand mal seizure every 3 months. He also began to lay in the grass or cold concrete for 1/2 hour or 45 minutes every day a few times a day. (This was unusual for him and often did this in the middle of the night) His last seizure was in Oct and lasted 5 minutes. His right hind leg never seemed to recover and he fell down several times a day. By Thanksgiving he was falling / doing the splits about 20 x's per day. Christmas day he began having trouble just walking without falling down. Over the next 7 days his ability to get up from falling got worse, he began to have twitch/tremors in his legs when resting (but not while sleeping), he was unable to lift his head when standing and his head shook like he had Parkinson's. Jan 1st he began having trouble just lifting his head from a laying down position and trouble eating or drinking. He began to urinate where he lay. Jan 2nd he stopped drinking, he had not had a bowel movement in 3 days (prior it was yellowish diarrhea), he could barely move. The mobile vet came that night to put him to sleep, but did not have an explanation for what happened to him. His regular vet suggested a brain tumor or brain injury and to put him down when time was right. This vet had also seen him 3 week prior and blood and liver were fine. I just want to know what happened. Was this a result from the seizures?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.